Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 38, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 7, 2014, 12:27 PM CST for 11 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 12:27 PM CST (18:27 UTC)
- Expired
- Nov 7, 2014, 4:09 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS73 KICT 071827 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1227 PM CST FRI NOV 7 2014 ...WINDY OVER SOUTH-CENTRAL KANSAS AND THE FLINT HILLS THIS AFTERNOON... KSZ051>053-067>069-082-083-091>093-072300- /O.NEW.KICT.WI.Y.0038.141107T1827Z-141107T2300Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 1227 PM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...STRONG SOUTH WINDS WILL AFFECT SOUTH-CENTRAL KANSAS AND THE FLINT HILLS THIS AFTERNOON...SUBSIDING BY 5 PM. * WINDS...WILL BE SUSTAINED OUT OF THE SOUTH AROUND 30 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
065 WWUS73 KICT 072209 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 409 PM CST FRI NOV 7 2014 KSZ051>053-067>069-082-083-091>093-072315- /O.CAN.KICT.WI.Y.0038.000000T0000Z-141107T2300Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 409 PM CST FRI NOV 7 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. ALTHOUGH SOUTH TO SOUTHWEST WINDS WILL REMAIN OCCASIONALLY GUSTY INTO EARLY THIS EVENING...SUSTAINED SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MPH AND GUSTS UNDER 45 MPH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:48 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 7, 11:48 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1148 AM CST FRI NOV 7 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 926 AM CST FRI NOV 7 2014 DUE TO RELATIVELY WARM TEMPERATURES AND STRONG AND GUSTY SOUTH/SOUTHWEST WINDS...UPDATED THE FORECAST TO EXPAND VERY HIGH GRASSLAND FIRE DANGER TO INCLUDE MUCH OF SOUTH-CENTRAL KS...GENERALLY WEST OF HIGHWAY 77 AND SOUTH OF HIGHWAY 56. ADK && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 440 AM CST FRI NOV 7 2014 OTHER THAN SOME TECHNICAL/SOFTWARE GLITCHES THIS MORNING...FORECAST APPEARS RELATIVELY STRAIGHT FORWARD IN THE SHORT TERM. FRONT WILL WORK ITS WAY INTO CENTRAL KS AROUND SUNSET AND OVER THE REST OF THE AREA TONIGHT. ONE LAST MILD DAY IS EXPECTED TODAY WITH DECENT DOWNSLOPE FLOW AND SUNSHINE. VERY LIMITED MOISTURE SO STICK WITH THE GOING DRY FORECAST... ALTHOUGH A SPRINKLE OR TWO CANNOT RULED OUT AROUND SUNSET IN CENTRAL KS. TEMPERATURES MUCH COLDER ON SAT DESPITE DECENT SUNSET. RETURN FLOW ON SUN WILL SET UP A BRIEF RESPITE FROM THE COLD. -HOWERTON .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 440 AM CST FRI NOV 7 2014 THE ADVERTISED SURGE OF MUCH COLDER AIR STILL APPEARS ON TRACK FOR MONDAY. LOOKS TO ARRIVE LATE ENOUGH TO ALLOW MOST AREAS TO SEE DECENT WARMUP...BUT FALLING AFTERNOON TEMPERATURES APPEAR LIKELY IN AT LEAST CENTRAL KS. WILL KEEP SMALL CHANCES FOR PRECIPITATION GOING SIMILAR TO PREVIOUS FORECAST WITH A FEW FLAKES POSSIBLE IN CENTRAL KS IN THE COLD AIR WELL BEHIND THE FRONT. WITH LARGE AREA OF HIGH PRESSURE...TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE REMAINDER OF THE FORECAST. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1148 AM CST FRI NOV 7 2014 STRONG/GUSTY SOUTH TO SOUTHWEST WINDS WILL PREVAIL THIS AFTERNOON...WITH WINDS GRADUALLY DECREASING AND VEERING TO MORE WEST/SOUTHWESTERLY BY THIS EVENING AS A COLD FRONT GRADUALLY APPROACHES FROM THE NORTHWEST. WINDS WILL INCREASE AGAIN OVERNIGHT AND TURN MORE NORTH/NORTHWESTERLY AS COLD ADVECTION COMMENCES IN WAKE OF THE COLD FRONT. GUSTY NORTH WINDS WILL CONTINUE INTO SATURDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 45 56 37 / 0 10 0 0 HUTCHINSON 70 43 57 35 / 10 10 0 0 NEWTON 66 43 55 36 / 0 10 0 0 ELDORADO 65 43 55 35 / 0 10 0 0 WINFIELD-KWLD 66 45 56 37 / 0 10 0 0 RUSSELL 72 41 58 37 / 10 10 0 0 GREAT BEND 71 41 59 36 / 10 10 0 0 SALINA 69 42 56 36 / 10 10 0 0 MCPHERSON 69 42 56 35 / 10 10 0 0 COFFEYVILLE 62 45 56 35 / 0 10 0 0 CHANUTE 61 44 54 34 / 0 10 0 0 IOLA 61 44 54 34 / 0 10 0 0 PARSONS-KPPF 61 44 55 34 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 7, 9:14 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 914 AM CST FRI NOV 7 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 914 AM CST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER MUCH OF SOUTH- CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.